Annals of Global Analysis and Geometry

, Volume 31, Issue 4, pp 345–362

An extension of Barta’s Theorem and geometric applications

Original Paper

DOI: 10.1007/s10455-007-9058-8

Cite this article as:
Pacelli Bessa, G. & Fábio Montenegro, J. Ann Glob Anal Geom (2007) 31: 345. doi:10.1007/s10455-007-9058-8


We prove an extension of a theorem of Barta and we give some geometric applications. We extend Cheng’s lower eigenvalue estimates of normal geodesic balls. We generalize Cheng-Li-Yau eigenvalue estimates of minimal submanifolds of the space forms. We show that the spectrum of the Nadirashvili bounded minimal surfaces in \(\mathbb{R}^{3}\) have positive lower bounds. We prove a stability theorem for minimal hypersurfaces of the Euclidean space, giving a converse statement of a result of Schoen. Finally we prove generalization of a result of Kazdan–Kramer about existence of solutions of certain quasi-linear elliptic equations.


Bartas’s Theorem Cheng’s Eigenvalue Comparison Theorem Spectrum of Nadirashvili minimal surfaces Stability of minimal hypersurfaces 

Mathematics Subject Classification (2000)

58C40 53C42 

Copyright information

© Springer Science + Business Media B.V. 2007

Authors and Affiliations

  1. 1.Departamento de MatematicaUniversidade Federal do Ceará-UFCFortaleza-CearáBrazil

Personalised recommendations